Alert archive / Michigan / Flash Flood Warnings in 2011
Flash Flood Warning 1, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at May 13, 2011, 9:07 PM EDT for Genesee County, Shiawassee County, Michigan. It was in force for 100 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2011, 9:07 PM EDT (01:07 UTC)
- Expired
- May 13, 2011, 10:47 PM EDT
- In force
- 100 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Genesee County, MI, Shiawassee County, MI
The radar
The Detroit radar (KDTX), 54 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 9:14 PM EDT | FLASH FLOOD | Gaines, MI | WATER OVER ROADS AND FLOODING PROPERTIES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
921 WGUS53 KDTX 140107 FFWDTX MIC049-155-140400- /O.NEW.KDTX.FF.W.0001.110514T0107Z-110514T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 907 PM EDT FRI MAY 13 2011 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN... SOUTHWESTERN GENESEE COUNTY IN SOUTHEAST MICHIGAN... * UNTIL MIDNIGHT EDT * AT 905 PM EDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY THUNDERSTORM BETWEEN GAINES...DURRAND AND BANCROFT PRODUCING RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... DURAND...FLUSHING...OWOSSO...BANCROFT...BYRON...CORUNNA...GAINES... LENNON...LINDEN...MORRICE AND SWARTZ CREEK. THERE HAVE BEEN NUMEROUS SPOTTER REPORTS FROM GAINS TO THE SHIAWASEE COUNTY LINE OF FLOODED ROADS MAKING IT IMPOSSIBLE FOR CARS TO PASS THROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4304 8420 4308 8379 4279 8378 4277 8422 $$ SC
2 follow-up statements
782 WGUS73 KDTX 140134 FFSDTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 934 PM EDT FRI MAY 13 2011 MIC049-155-140400- /O.CON.KDTX.FF.W.0001.000000T0000Z-110514T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GENESEE MI-SHIAWASSEE MI- 934 PM EDT FRI MAY 13 2011 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN SHIAWASSEE AND SOUTHWESTERN GENESEE COUNTIES UNTIL MIDNIGHT EDT... AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THE STORMS WHICH PRODUCED THE TORRENTIAL RAINFALL NEAR GAINES AND BANCROFT HAVE WEAKENING AND ARE SLOWLY MOVING SOUTH. PERIODS OF HEAVY RAINFALL SHOULD HOWEVER CONTINUE THROUGH THE NEXT HOUR...ESPECIALLY IN AND AROUND BYRON AND ARGENTINE. RAINFALL RATES UP TO TWO INCHES PER HOUR REMAIN POSSIBLE. THERE HAVE ALREADY BEEN REPORTS OF FLOODING IN AND AROUND GAINES AND BANCROFT. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...DURAND...BANCROFT...BYRON...GAINES...LENNON AND...LINDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4304 8420 4308 8379 4279 8378 4277 8422 $$ SC
201 WGUS73 KDTX 140247 FFSDTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1047 PM EDT FRI MAY 13 2011 MIC049-155-140302- /O.CAN.KDTX.FF.W.0001.000000T0000Z-110514T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GENESEE MI-SHIAWASSEE MI- 1047 PM EDT FRI MAY 13 2011 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN SHIAWASSEE AND SOUTHWESTERN GENESEE COUNTIES IS CANCELLED... RAINFALL WILL CONTINUE TO DECREASE IN INTENSITY. THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN URBAN AND SMALL STREAM FLOOD ADVISORY. LAT...LON 4304 8420 4308 8379 4279 8378 4277 8422 $$ SC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at May 13, 6:54 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 13, 6:54 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 654 PM EDT FRI MAY 13 2011 .AVIATION... GENERALLY LOOKING AT TWO AREAS OF THUNDERSTORMS THIS EVENING. THE FIRST ARE THE STORMS LIFTING NORTHWARD FROM INDIANA AND OHIO ASSOCIATED WITH A DEEP MOISTURE PLUME IN ADVANCE OF THE UPPER LOW OVER MISSOURI. THE SECOND REGION OF STORMS HAVE DEVELOPED ALONG A COLD FRONT WHICH EXTENDS FROM THE THUMB INTO CENTRAL MICHIGAN. THIS FRONT WILL CONTINUE TO SLIDE SOUTH THIS EVENING...WHILE THE DEEP MOIST AXIS LIFTS NORTH. THIS LOOKS TO PROVIDE A FAIRLY GOOD CHANCE OF THUNDERSTORMS FROM FNT SOUTH THROUGH THE EVENING BEFORE SURFACE BASED INSTABILITY WANES. THE COLD FRONT WILL THEN CONTINUE TO PUSH SOUTH TOWARD METRO DETROIT BY DAYBREAK. COOLING IN THE LOWER LEVELS WITHIN THE MOIST AIRMASS SHOULD SUSTAIN A HEALTHY STRATUS DECK ALONG AND NORTH OF THE FRONT...WITH CEILINGS EXPECTED TO DROP INTO THE MVFR CATEGORY OVERNIGHT. SOME AREAS OF IFR CERTAINLY LOOK PLAUSIBLE...ESPECIALLY TOWARD DAYBREAK. FOR DTW...RECENT RADAR TRENDS SUPPORT A CONTINUATION OF THE MENTION OF THUNDERSTORMS THROUGH THE EVENING BEFORE INSTABILITY WANES. THE COLD FRONT IS ACTUALLY FORECAST TO STALL JUST SHORT OF THE AIRPORT TOWARD DAYBREAK SAT...THEN LIFT SLIGHTLY NORTH DURING THE AFTERNOON. AMPLE LOW LEVEL MOISTURE SHOULD HOWEVER SUPPORT SOME FOG AND/OR LOW STRATUS...ESPECIALLY SAT MORNING. && .PREV DISCUSSION...ISSUED 402 PM EDT FRI MAY 13 2011 SHORT TERM...THIS EVENING AND TONIGHT WESTERLY FLOW HAS SIGNIFICANTLY WEAKENED THE CAP ACROSS THE AREA THIS AFTERNOON WITH TWO MAIN FOCII OF CONCERN FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON INTO THE EVENING HOURS. THE FIRST IS A BOUNDARY THAT IS SLOWLY SAGGING SOUTH TOWARD BAY AND SAGINAW COUNTIES. THE ASSOCIATED LOW LEVEL CONVERGENCE HAS BECOME EVIDENT ON VISIBLE IMAGERY OVER THE LAST COUPLE OF HOURS AND SLOW MOVING CONVECTION HAS ALREADY POPPED UP ALONG IT. THE SECOND FOCUS IS A SURGE OF HIGHER THETA-E AIR BEING ADVECTED NORTHWARD AHEAD OF THE APPROACHING UPPER LOW OVER THE MIDWEST. AS NOTED ON AREA BUFKIT SOUNDINGS...THIS SURGE WILL FURTHER ERODE ANY REMAINING CAPPING AND...WHEN COMBINED WITH A DIURNAL MIXING LAYER UP TO ABOUT 900MB...SHOULD ALLOW FOR INCREASING CONVECTIVE TRENDS ACROSS THE CWA THIS AFTERNOON AND INTO THIS EVENING. ASSOCIATED WITH THE AFOREMENTIONED SURGE A CONVECTIVE LINE THAT WILL GRADUALLY LIFT NORTHWARD INTO CWA AS WE HEAD INTO THE EVENING HOURS WARRANTING LIKELY POPS FOR THE SOUTHERN TIER OF COUNTIES. LIKE YESTERDAY...LACK OF WIND SHEAR AND SKINNY CAPE PROFILE WILL INHIBIT SEVERE DEVELOPMENT. A BRIEF BREAK CAN BE EXPECTED AS CONVECTIVE ACTIVITY MOVES OUT OF THE AREA BY AROUND MIDNIGHT. TOWARD MORNING...GRADUALLY INCREASING UPPER LEVEL SUPPORT AS THE RIDGE AXIS SLIDES EASTWARD AND WEAK STATIC STABILITY IN THE LOW TO MID LEVELS MAY BE SUFFICIENT TO SUPPORT ADDITIONAL PRECIP DEVELOPMENT. ELEVATED INSTABILITY ASSOCIATED WITH MOIST SOUTHERLY FLOW ALOFT WOULD SUPPORT EMBEDDED ELEVATED CONVECTION. CONFIDENCE IN THE LATTER HALF OF THE SHORT TERM...PARTICULARLY WITH RESPECT TO THE DEGREE OF PRECIP COVERAGE...IS RELATIVELY LOW AT THIS TIME SO MAINTAINED HIGH CHC POPS FOR NOW. LONG TERM...SATURDAY THROUGH THURSDAY TWO SIGNIFICANT SWATHS/ZONES OF 850-500MB DEFORMATION WILL BE IN PLACE TO START THE PERIOD ON SATURDAY. THE FIRST WILL BE SETTLING SOUTHWARD INTO LAKE SUPERIOR AND GEORGIAN BAY. THE SECOND WILL ALREADY BE IN PLACE OVER THE CWA...A FEATURE THAT IS ATTENDANT TO AN OLD MIDLEVEL THERMAL LOW ANCHORED NEAR THE SOUTHERN RIM OF LAKE MICHIGAN. DEFORMATION FORCING IN PLACE OVER SOUTHERN LOWER IN COMBINATION WITH INCREASING COLUMN SATURATION NECESSITATES LIKELY TO CATEGORICAL POPS SATURDAY FOR SHOWERS AND THUNDERSTORMS. INSTABILITY WILL BE MARKEDLY LESS...ON THE ORDER OF A FEW HUNDRED J/KG AND IS NOT EXPECTED TO BE AN ISSUE. THE STALLING OF THE FORCING OVER THE AREA THOUGH....SUGGESTS THAT HEAVY RAINFALL WILL BE POSSIBLE. UNFORTUNATELY...IT REMAINS DIFFICULT IN ANY SPECIFIC TIMING OF PRECIPITATION. GIVEN MODEL SOUNDINGS...THE BETTER POTENTIAL FOR RAINFALL WILL BE FROM LATE MORNING THROUGH THE AFTERNOON. COOLER AIR WILL SLOWLY FILTER INTO THE STATE THROUGH THE DAY. HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE UPPER 50S NORTHERN THUMB TO UPPER 60S/NEAR 70 FAR SOUTHEAST. THE UPPER LEVEL LOW PRESSURE SYSTEM OVER THE OHIO RIVER VALLEY WILL UNDERGO A GOOD AMOUNT OF DEEPENING SATURDAY NIGHT DUE TO PV MERGING. PHASING OF THE TWO AFOREMENTIONED DEFORMATION ZONES IS EXPECTED TO TAKE PLACE OVER THE CWA...ORIENTATED LARGELY IN A EAST TO WEST FASHION. UNCERTAINTY STILL EXISTS AS TO WHERE EXACTLY THE AXIS OF THIS FORCING WILL RESIDE SATURDAY NIGHT AND INTO SUNDAY. LATEST SOLUTIONS SUGGEST THAT BULK OF FORCING WILL BE IN PLACE NORTH OF THE CWA FOR LATE AFTERNOON/EARLY EVENING....NEAR/AROUND SAGINAW BY SATURDAY NIGHT...AND INTO THE HEART OF THE CWA FOR SUNDAY. INSTABILITY AT THAT POINT WILL BE RELEGATED TO MOIST ADIABATIC AND WILL NOT REFRAIN FROM ANY THUNDER MENTION. WITH THE POTENTIAL FOR A LONG DURATION AND PWATS IN EXCESS OF 1.1 INCHES....HEAVY RAINFALL AND POTENTIAL FLOODING ISSUES WILL BE OF SOME CONCERN. IN GENERAL...THE GRIDS WILL INCLUDE AS MUCH A 1 TO 1.2 INCHES OF RAINFALL FROM SATURDAY THROUGH SUNDAY NIGHT. COLD...RAW...AND DAMP CONDITIONS ARE EXPECTED ACROSS MUCH OF SOUTHEASTERN MICHIGAN ON SUNDAY WITH TEMPERATURES MIRED IN THE 50S AND NORTHEAST WINDS EASILY IN EXCESS OF 20 MPH. GEOPOTENTIAL HEIGHT INCREASES AND FORECASTED STRONG SURFACE HIGH PRESSURE UPSTREAM...GIVES HOPES THAT PRECIPITATION CHANCES WILL CEASE EARLY NEXT WEEK. THE PROBLEM IS THE MODELS KEEP THE BAROTROPIC CLOSED LOW IN PLACE OVER THE OHIO RIVER VALLEY WITH THE DEEP MOISTURE AXIS OVER LOWER MICHIGAN. WILL AGAIN BE OPTIMISTIC AND GO DRY. 850MB TEMPERATURES OF AROUND 0C...SUGGESTS TEMPERATURES WILL REMAIN VERY COOL ON MONDAY...HIGHS SQUEAKING OUT LOWER TO MIDDLE 50S. STRONG MAY INSOLATION...GIVES A GOOD MODERATING HEDGE OF THE FORECAST FOR TUESDAY...HIGHS REACHING 60. A CYCLING OF THE LARGE CLOSED LOW WILL THROW A GOOD SURGE OF NORTHWESTWARD BACK INTO SOUTHEASTERN MICHIGAN FOR TUESDAY. UNFORTUNATELY THIS MOISTURE WILL THEN BE SLOW TO MOVE OUT...BRINGING THE POTENTIAL FOR RAIN THROUGH THE END OF THE PERIOD. TEMPERATURES BOTH WEDNESDAY AND THURSDAY WHILE WARMER ARE STILL EXPECTED TO BE SLIGHTLY BELOW NORMAL...IN THE 60S. MARINE...THE SURFACE PRESSURE GRADIENT WILL BEGIN TO TIGHTEN AS A LOW PASSES TO THE SOUTH DURING THE DAY ON SATURDAY. THE RESULT WILL BE INCREASING NORTHERLY FLOW WITH GUSTS MEETING OR EXCEEDING SCA CRITERIA BY SATURDAY AFTERNOON AND PERSISTING THROUGH SUNDAY NIGHT OR EARLY MONDAY. IN ADDITION...GALES ARE POSSIBLE LATE SATURDAY NIGHT. HOWEVER...WITH RELATIVELY LOW CONFIDENCE REGARDING THE SPATIAL COVERAGE OF THE HIGHER WINDS...DID NOT ISSUE ANY ADVISORIES AT THIS TIME. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....SC SHORT TERM...JVC LONG TERM....CB MARINE.......JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 13, 4:00 AM EDT, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 400 AM EDT FRI MAY 13 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-140800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 400 AM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS WEAK LOW PRESSURE MOVES THROUGH. THESES THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL PRODUCE LOCALLY HEAVY RAIN AS THEY SLOWLY TRACK NORTHEAST AT 10 MPH. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS ON SATURDAY AS LOW PRESSURE TRACKS THROUGH THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-140800- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 400 AM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS WEAK LOW PRESSURE MOVES THROUGH. THESES THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...AS THEY SLOWLY TRACK NORTHEAST AT 5 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS ON SATURDAY AS LOW PRESSURE TRACKS THROUGH THE OHIO VALLEY. INCREASING NORTHEAST WINDS OVER THE WEEKEND WILL LIKELY LEAD TO SMALL CRAFT ADVISORIES OVER SOUTHERN LAKE HURON...WITH EVEN GALE FORCE WINDS POSSIBLE OVER SAGINAW BAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, May 13, 5:16 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 516 PM EDT FRI MAY 13 2011 MIZ047-132215- MIDLAND- 516 PM EDT FRI MAY 13 2011 ...SPECIAL WEATHER STATEMENT... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SANFORD...MOVING SOUTH AT 8 MPH. PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... GORDONVILLE BY 530 PM EDT... PORTER TOWNSHIP BY 550 PM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
Special weather statement, May 13, 5:30 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 530 PM EDT FRI MAY 13 2011 MIZ047-132230- MIDLAND- 530 PM EDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL MIDLAND COUNTY...MOVING SOUTH AT 10 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PORTER TOWNSHIP BY 540 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
Local storm report, May 13, 6:13 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
613 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL PORTER TOWNSHIP 43.51N 84.43W
05/13/2011 E1.00 INCH MIDLAND MI TRAINED SPOTTER
WIDESPREAD DIME SIZED HAIL WITH SEVERAL 1 TO 1 1/2 INCH
HAIL STONES.
&&
MOSTEIKOSpecial weather statement, May 13, 6:48 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 648 PM EDT FRI MAY 13 2011 MIZ075-082-083-140015- LENAWEE-MONROE-WASHTENAW- 648 PM EDT FRI MAY 13 2011 ...SPECIAL WEATHER STATEMENT... AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM BATTLE CREEK TO TOLEDO...MOVING NORTHEAST AT 10 MPH. PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... ADRIAN BY 705 PM EDT... OTTAWA LAKE AND CEMENT CITY BY 715 PM EDT... ONSTED BY 720 PM EDT... LAMBERTVILLE BY 730 PM EDT... TEMPERANCE AND DEERFIELD BY 745 PM EDT... TECUMSEH BY 755 PM EDT... PETERSBURG BY 800 PM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SC
Special weather statement, May 13, 7:47 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 747 PM EDT FRI MAY 13 2011 MIZ060-061-140045- GENESEE-SHIAWASSEE- 747 PM EDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF DURAND...MOVING WEST AT 10 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... LENNON BY 805 PM EDT... GAINES BY 810 PM EDT... BYRON BY 820 PM EDT... DURAND BY 825 PM EDT... BANCROFT BY 845 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
Local storm report, May 13, 9:03 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
903 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 2 N BYRON 42.85N 83.95W
05/13/2011 E0.88 INCH SHIAWASSEE MI TRAINED SPOTTER
HAIL LASTED 10 TO 15 MINUTES
0855 PM HAIL 4 E DURAND 42.91N 83.91W
05/13/2011 M0.75 INCH GENESEE MI TRAINED SPOTTER
HAIL AND FLASH FLOODING REPORTED
&&
MOSTEIKOThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:37 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Shiawassee | 52 min |
| May 13, 9:18 PM EDT | Areal Flood Advisory | DTX | Livingston | 94 min |
| May 13, 10:46 PM EDT | Areal Flood Advisory | DTX | Genesee, Shiawassee | 5 hr |
| May 13, 11:08 PM EDT | Areal Flood Advisory | DTX | Oakland | 5 hr |
| May 14, 4:12 AM EDT | Gale Watch | DTX | 5 hr | |
| May 14, 4:12 AM EDT | Small Craft Advisory | DTX | 3 days | |
| May 14, 5:46 AM EDT | River Flood Warning | DTX | Saginaw, Shiawassee | 53 hr |
| May 14, 8:50 AM EDT | Gale Warning | DTX | 31 hr | |
| May 14, 9:10 AM EDT | River Flood Warning | DTX | Saginaw | 65 hr |
| May 14, 11:06 AM EDT | Areal Flood Advisory | DTX | Genesee, Lapeer, Sanilac | 6 hr |
| May 14, 11:09 AM EDT | Areal Flood Advisory | DTX | Genesee, Lapeer, Sanilac | 6 hr |
Nearby
Flash Flood Warnings in Michigan, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.